Q. Why did I have a four-second arrhythmia when I stood up?

Answered by
Dr. Muhammad Zohaib Siddiq
and medically reviewed by iCliniq medical review team.
This is a premium question & answer published on Mar 12, 2021 and last reviewed on: Apr 15, 2021

Hello doctor,

I am a 17-year-old male. About a month ago, I passed out after watching a movie first responders came and said I was fine until they asked me to stand up, and that is when a four-second arrhythmia occurred. I was rushed to the emergency room and was told I needed a pacemaker, and there was no reason for me to pass out as my blood work was fine. The following day I had an appointment with a doctor, and he said it was just a vasovagal syncope. However, after reviewing my blood work personally I noticed my fibrinogen and platelet count were low, and I had slight hemolysis and mild positive D-dimer. Could this be from COVID because these levels are all COVID-like but I do not feel incapacitated at all? I have been a little out of balance lately, but could COVID be the reason? At first, I thought it was dysautonomia due to all the symptoms, but I do not believe that is the case anymore.

#

Hi,

Welcome to icliniq.com.

Thanks for the query.

The transient loss of consciousness with loss of postural tone but with spontaneous and complete recovery is called syncope. The most common in the general population is vasovagal syncope. Please answer some questions so that I may rule out the causes of syncope.

This occurred while you were in a standing position for a long time, or you just stood up from a sitting position?

What did you feel a minute to seconds before passing out?

Was there a tongue bite, urine voiding during the episode?

The regaining of consciousness was immediate and spontaneous or otherwise?

Were you totally aware of the surroundings and peoples around you or not after regaining consciousness?

Any such event in the past?

Do you suffer from any known cardiac issues?

Are you taking any medicine for hypertension?

Are you suffering from dehydration?

Any addiction to illicit or street drugs?

Anyone with first-degree relatives has such episodes or suffer from the known cardiac disease?

Any sudden death in the family, especially first-degree relatives?

Platelets, fibrinogen, d-dimers have no direct link with passing out.

Please have some tests done:

ECG (electrocardiogram).

TSH (thyroid-stimulating hormone).

Electrolytes.

Hi doctor,

I got tested for COVID, and it turns out I have COVID and influenza at the same time, and that has been causing all of my symptoms. They recommended Aspirin because of the high risk of clots. Can I take it although I am under 18?

#

Hi,

Welcome back to icliniq.com.

Thanks for the query

There is data that Aspirin has a protective role. In a study, it was shown that those admitted in the ICU for COVID-19 and who are on treatment of COVID-19, Aspirin, were associated with the decreased need for mechanical ventilation compared to those who were not receiving Aspirin. This is just a small retrospective trial, and further data is needed. This shows protection only in case the patient is admitted to ICU. Regarding those patients who are on home treatment, there is still no evidence available regarding the role of Aspirin. As you said, you have a low platelet count, but you did not mention absolute numbers, be cautious in taking Aspirin as Aspirin inhibits platelets and may cause more tendency to bleed.

Regards.

Hello doctor,

Thank you for the reply.

My MPV (mean platelet volume) is 7.80 on my latest test but at first it was 9.3.

My RDW (red cell distribution width) is 11.

My WBC is 9.600.

My platelets are 199.

Basophil absolute 0.06.

NRBC absolute.

#

Hi,

Welcome back to icliniq.com.

Thanks for the follow-up.

MPV 7.5 to 12 fL is the normal range. You are within the range.

Your platelet count is also within the range.

If you are taking low-dose Aspirin, continue it.

Hello doctor,

And D-dimer is 0.75 PTT. Is it high?

#

Hi,

Welcome back to icliniq.com.

D-dimer 0.75 is slightly increased and it is increased in COVID-19.


Was this answer helpful?

 | 


Related Questions:
What is the cause for elevation of D dimer?

D dimer is a fibrin degraded product, and it is elevated in case of thrombosis usually like pulmonary embolism, deep vein thrombosis ... But you had investigated with CT scan angiography as menti...   Read full

I had two falls followed by dizziness and heavy sweating. What could be the reason?

.. like a cardiac issue. It is most probably occurring due to fall in blood pressure and which is mostly due to either a vagal reflex or low heart rate. These can be vasovagal syncope. During urination, one can get syncope because especially if one ...   Read full

I was diagnosed with sinus arrhythmia. Should I be worried?

.. heartbeat can be very much normal in healthy people and also sometimes abnormal. Premature ventricular contractions (PVCs) are normal sometimes. On the other hand, paroxysmal atrial fibrillation is abnormal rhythm, that has long term complications...   Read full

Also Read Answers From:

Comprehensive Medical Second Opinion.Submit your Case

Also Read


Why Do Some COVID-19 Patients Test Negative?
COVID-19 has resulted in a pandemic and has caused serious health crises worldwide. When we develop the symptoms of COV...  Read more»
Post-Traumatic Stress Disorder (PTSD): Reliving the Trauma
PTSD is a mental health condition where the person who undergoes an extremely stressful condition, develops disturbing t...  Read more»
Remdesivir - Uses, Dosage, Side Effects, Drug Warnings, and Precautions
Remdesivir is a broad-spectrum antiviral medication. It is the only medicine approved for COVID-19 treatment. To know ab...  Read more»

Ask your health query to a doctor online?

Ask a Cardiologist Now

* guaranteed answer within 4 hours.

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.